Thunderstorm Wind, Cimarron
- When
- June 3, 5:45 PM CST
- Where
- Cimarron County, 5 mi SE of Kenton
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.849, -102.906
While thunderstorms were in the region at the time of these high wind gusts, the strongest winds occurred on the edges of lighter precipitation areas and away from storm downdraft areas. In the wake of the thunderstorms, 2 high wind gusts over 60 MPH were reported in the OK Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
While thunderstorms were in the region at the time of these high wind gusts, the strongest winds occurred on the edges of lighter precipitation areas and away from storm downdraft areas. In the wake of the thunderstorms, 2 high wind gusts over 60 MPH were reported in the OK Panhandle. In Beaver County as the report indicates, a heat burst may have occurred in the wake of the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 2:09 PM CST, 3 hours 36 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 309 PM CDT Mon Jun 3 2019 .SHORT TERM...This Afternoon through Tonight... Upper level analysis reveals broad cyclonic flow across the Desert Southwest with slow moving upper low over souther CA. The main 500mb jet streak remains over western NM with very minor perturbations ejecting into central and eastern NM. These perturbations are almost impossible to detect via water vapor imagery. Raw models do indicate a few vorticity maxima advancing east, but this may just be convective feedback. For storms to survive as they move into the Panhandles, some kind of lift associated with a shortwave will be needed. Storms are forming near Ruidoso and Angel Fire, where terrain induced moisture convergence is being enhanced. As these storms move east, they will move closer to the ridge axis situated across the southern Plains. This setup has not changed much from the last two days, however there are some indications of slight height rises, and without better lift associated with a better shortwave, storms may struggle a bit more as they move into the Panhandles. This is especially true given the recent model trends suggesting a drier PBL, and more pronounced EML with MLCIN values of 50 to 100 J/kg which certainly won't help storms as they move into the Panhandles. That being said, CAMs and and the latest model runs still try to bring convection across the area from NM, and the latest HRRR now is developing storms around 06z in the western zones. Confidence in anything more than isolated to perhaps scattered activity is not high. Slightly better surface dew points do exist across the central and eastern Oklahoma Panhandle and northeastern Texas Panhandle, so the cap issues may not be as bad there. Instability is higher based today, with an axis of MLCAPE around 2000 J/kg extending from northeast NM across our northwest zones. Shear is not as strong today given weaker winds aloft and overall less turning in the cloud bearing layer. Effective shear may approach 30 knots this evening as the low level jet ramps up along with some backing of the surface winds. DCAPE is quite large today given more inverted-V type soundings, with 1400-1500 J/kg showing up on the current SPC mesoanalysis page. Moreover, some multicell storms will be possible (there is enough anvil layer winds to get some tilt to the updraft). Large hail and dry microburst winds will be the main concern with the stronger storms into the evening, but this threat should be isolate. Perhaps a higher concern is the localized flooding potential. Even through the precipitable water values aren't as high as yesterday, and are now well below the 90th percentile, storms do not have a lot of steering flow resulting in slower storm motions. Soil conditions are quite saturated over a good portion of the Panhandles, so storms will have the potential to produce some flash flooding in a relatively short period of time. Ward && .LONG TERM...Tuesday through Monday... No major changes have been made to the forecast. Models and ensembles still in good agreement regarding evolution of closed mid-level low taking aim at the Texas and Oklahoma Panhandles. Some slightly slower movement has been noted, but the story remains the same. Low-level moisture will continue to be sustained for the next several days. Moderately high values of CAPE are expected through Thursday, but shear is not expected to be high. Thus, widespread severe thunderstorms are not anticipated. Thunderstorms are forecast, with Wednesday through Thursday offering the best time frame for widespread precipitation. Closed low expected to cross Panhandles Wednesday night and Thursday. Heavy rains are likely to occur, which could lead to flooding issues, mainly Wednesday through Thursday. Rain and thunderstorms may linger Thursday night across eastern sections as low departs. Dry weather expected Friday through Saturday as brief ridging develops in the wake of the departing low. Poor agreement between models regarding surface features in later periods, but low-level moisture and instability expected to increase Saturday night, with eventual passage of a cold front by Sunday night, followed by moist upslope flow on Monday. Blended pops for thunderstorm chances have been utilized for Saturday night through Monday. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 85 62 85 61 79 / 20 30 40 40 70 Beaver OK 88 62 89 61 82 / 20 50 20 30 60 Boise City OK 87 55 83 56 75 / 30 40 40 40 80 Borger TX 88 62 88 61 81 / 10 30 30 30 70 Boys Ranch TX 86 61 86 60 79 / 20 30 40 40 80 Canyon TX 84 61 87 60 81 / 20 30 40 40 80 Clarendon TX 85 64 85 63 79 / 20 30 40 40 60 Dalhart TX 85 57 83 56 75 / 30 30 30 40 80 Guymon OK 87 60 86 58 78 / 20 50 20 30 70 Hereford TX 85 62 87 60 80 / 20 30 40 40 70 Lipscomb TX 88 63 88 63 81 / 20 40 20 30 70 Pampa TX 85 62 85 61 79 / 20 30 30 30 70 Shamrock TX 86 65 85 64 81 / 20 30 30 40 70 Wellington TX 87 66 86 65 82 / 30 30 30 50 70 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 07/03
Hazardous Weather Outlook National Weather Service Amarillo TX 528 PM CDT Mon Jun 3 2019 OKZ001>003-TXZ001>020-317-041030- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 528 PM CDT Mon Jun 3 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible across the Panhandles through tonight. Some of the storms may become strong to severe with large hail and damaging winds as the main hazards. Heavy rain may also lead to isolated areas of flash flooding. A Severe Thunderstorm Watch has been issued for the northwest Texas Panhandle and all of the Oklahoma Panhandle through 11 PM CDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across much of the Panhandles Tuesday through Thursday and again Saturday night and Sunday. Some of the storms may become strong with isolated severe storms possible. Large hail and damaging winds will be the main hazards. Heavy rain producing thunderstorms will be possible Tuesday through Thursday which may lead to isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through tonight.
Special Weather Statement National Weather Service Amarillo TX 602 PM CDT Mon Jun 3 2019 OKZ001-040000- Cimarron OK- 602 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL 700 PM CDT... At 601 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles south of Campo to 6 miles east of Black Mesa Park. Movement was east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Keyes and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 10203 3674 10203 3674 10288 3700 10268 TIME...MOT...LOC 2301Z 271DEG 24KT 3697 10253 3683 10277 Ferguson
The Amarillo radar (KAMA), 209 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837310, 837311.